Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Quad Cities, IA

March 1, 2007McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 1, 2007, 12:49 AM CST for McDonough County, Illinois. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 12:49 AM CST (06:49 UTC)
Expired
Mar 1, 2007, 1:15 AM CST
In force
26 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County McDonough County, IL

The radar

The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:49 AM CSTHAIL 0.752 W Blandinsville, IL2 WEST OF TOWN.
Mar 1, 1:03 AM CSTHAIL 0.752 W Bushnell, ILON ROUTE 9 WEST OF BUSHNELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 533 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
533 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 010650
SVRDVN
ILC109-010715-
/O.NEW.KDVN.SV.W.0001.070301T0649Z-070301T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1249 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 115 AM CST.

* AT 1245 AM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR MACOMB...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF BUSHNELL BY 1255 AM CST...

SPOTTERS HAVE REPORTED PENNY SIZE HAIL NEAR MACOMB.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091

$$

LRE
2 follow-up statements
000 
WWUS53 KDVN 010704
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 AM CST THU MAR 1 2007

ILC109-010715-
/O.CON.KDVN.SV.W.0001.000000T0000Z-070301T0715Z/
MCDONOUGH IL-
104 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR MCDONOUGH COUNTY...

AT 101 AM CST...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR
GOOD HOPE...OR ABOUT 8 MILES NORTH OF MACOMB...MOVING NORTH AT 30
MPH.

REPORTS OF PENNY SIZE HAIL HAVE BEEN RECEIVED FROM 2 MILES NORTH OF 
MACOMB.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM 
FLOODING.

LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091

$$

LRE
000 
WWUS53 KDVN 010715
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 AM CST THU MAR 1 2007

ILC109-010725-
/O.EXP.KDVN.SV.W.0001.000000T0000Z-070301T0715Z/
MCDONOUGH IL-
115 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY EXPIRES AT
115 AM CST...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED NORTH OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091

$$

LRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:03 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 28, 9:03 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST WED FEB 28 2007

.UPDATE...
A QUICK UPDATE TO FRESHEN UP TEMPERATURE...PRECIPITATION AND WIND
TRENDS.  TEMPERATURES WERE A LITTLE WARMER ALREADY THAT
FORECAST...SO TWEAKED THEM UP SLIGHTLY.  TEMPERATURES WILL CONTINUE
TO RISE OVERNIGHT TONIGHT AS THE WARM FRONT CONTINUES TO PUSH OUR
DIRECTION.  AS FOR PRECIPITATION...AFTER THE WAVE THAT MOVES THROUGH
DURING THE DAYLIGHT HOURS MOVED THROUGH...NO NEW PRECIPITATION
EXCEPT PERHAPS SOME SPRINKLES HAVE BEEN OBSERVED.  THE NEXT WAVE OF
PRECIPITATION...SHOWERS AND THUNDERSTORMS...ARE  CURRENTLY
DEVELOPING OVER NORTHWEST AND NORTH CENTRAL MO...WHICH SHOULD PUSH
INTO THE SOUTHWEST CORNER OF THE FORECAST AREA BEFORE MIDNIGHT.
HOPEFULLY SINCE WE ARE STILL NORTH OF THE BOUNDARY...WE WILL NOT SEE
ANY OF THE LARGE HAIL AND TORNADO ACTIVITY THAT HAS OCCURRED SO FAR
THIS EVENING IN MISSOURI.   NO CHANGES TO WINTER STORM WATCH...HIGH
WIND WATCH...OR FLOOD WATCH AT THIS TIME...HAVE SENT OUT PRODUCTS
WITH ONLY A FRESHENING OF THE TEXT FOR TIMING.

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH NORTH OF A LINE FROM BELLE PLAIN TO
     MAQUOKETA FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     HIGH WIND WATCH SOUTH OF A LINE FROM MARENGO TO CLINTON
     FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

IL...WINTER STORM WATCH ALONG HIGHWAY 20 FROM THURSDAY NOON
     THROUGH 6 AM FRIDAY.
     HIGH WIND WATCH SOUTH ALONG AND SOUTH OF HIGHWAY 30 FROM
     THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

MO...HIGH WIND WATCH FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

&&

LE
Hazardous weather outlook, Feb 28, 5:05 AM CST, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CST WED FEB 28 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
505 AM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TODAY...AREAS OF LIGHT RAIN WITH PATCHY FREEZING RAIN WILL DEVELOP
THIS MORNING SOUTH OF I-80.  THIS AFTERNOON...THE PRECIPITATION WILL
MOVE NORTH BECOMING MORE WIDESPREAD MIXING WITH SLEET MAINLY NORTH OF
I-80 AND THEN SNOW MIXING IN ALONG AND NORTH OF THE HIGHWAY 20
CORRIDOR. TEMPERATURES TODAY WITH THE PRECIPITATION WILL HOVER
BETWEEN 31 AND 34F.  THEREFORE...PATCHY ICE IS POSSIBLE MAINLY ON
EXPOSED SURFACES WITH THE GREATEST RISK NORTH OF I-80.  MINOR SLEET
AND SNOW ACCUMULATIONS ARE ALSO POSSIBLE ALONG AND ESPECIALLY NORTH
OF HIGHWAY 30.  SINCE TEMPERATURES WILL BE CLOSE TO FREEZING...A FEW
DEGREES COLDER WOULD RESULT IN MORE FAVORABLE CONDITIONS FOR MORE
SIGNIFICANT AND WIDESPREAD ICE AND SNOW. INDIVIDUALS SHOULD MONITOR
CONDITIONS FOR FURTHER UPDATES ON THIS SITUATION.

TONIGHT...AS TEMPERATURES CONTINUE TO HOVER AROUND THE FREEZING MARK
ALONG AND NORTH OF THE ROUTE 30 CORRIDOR...A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH 10 PM BEFORE THE
PRECIPITATION MOVES OUT OF THE AREA. ADDITIONAL LIGHT SNOW AND ICE
ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS DURING THE EVENING
HOURS AND MAY MAKE FOR SOME SLIPPERY AND HAZARDOUS TRAVEL
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POWERFUL STORM SYSTEM WILL IMPACT THE REGION THROUGH SATURDAY.
CURRENT INDICATIONS SUGGEST THAT THIS STORM WILL MOVE UP ALONG AND
JUST WEST OF THE MISSISSIPPI RIVER ON THURSDAY...AND MAY BE EVEN
STRONGER THAN THE ONE THAT AFFECTED THE REGION THIS PAST WEEKEND.

LATE WEDNESDAY NIGHT AND THURSDAY...THE STORM SYSTEM WILL BRING THE
MAIN SURGE OF PRECIPITATION TO THE AREA IN THE FORM OF RAIN AND
EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OF A HALF INCH...UP
TO AN INCH OR MORE...WILL BE POSSIBLE BY MID THURSDAY AFTERNOON.
THIS TYPE OF RAIN AND RUN-OFF WILL PRODUCE SIGNIFICANT RISES ON AREA
RIVER AND STREAMS...WITH MANY APPROACHING OR EXCEEDING THE FLOOD
STAGE. ICE ACTION WILL ALSO ADD TO ANY RIVER OR STREAM FLOODING
POTENTIAL. FLASH FLOODING OF LOW-LYING AND URBAN AREAS MAY ALSO BE A
THREAT. A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA THROUGH FRIDAY
EVENING.

THURSDAY AFTERNOON INTO FRIDAY...A TEMPORARY BREAK IN THE
PRECIPITATION IS EXPECTED THURSDAY AFTERNOON...BEFORE COLD AIR
WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF
SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM
LATE AFTERNOON...AND INTO THURSDAY EVENING. MUCH OF THE AREA MAY
EXPERIENCE SNOWFALL AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING...
WITH AREAS ALONG AND NORTH OF THE ROUTE 30 CORRIDOR POTENTIALLY
HAVING SNOW ACCUMULATIONS UP TO 4 INCHES. ALONG WITH THE ARRIVAL OF
THE SNOW...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF AT LEAST
45 MPH WILL SWEEP ACROSS THE AREA THURSDAY AFTERNOON AND ESPECIALLY
THURSDAY NIGHT. THESE STRONG WINDS MAY COMBINE WITH THE MORE
SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR BLIZZARD-LIKE
CONDITIONS AT TIMES THURSDAY NIGHT. OCCASIONAL LIGHT SNOW AND
WINDY CONDITIONS WILL THEN LAST INTO FRIDAY.

EMERGENCY MANAGERS...HIGHWAY DEPARTMENTS...UTILITY COMPANIES...AND
SCHOOLS ARE URGED TO LISTEN TO LATER STATEMENTS AND FORECASTS
REGARDING THIS APPROACHING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT.

NICHOLS/12

In the hours before

Local storm report, Mar 1, 12:02 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     HAIL             KAHOKA                  40.42N 91.72W
02/28/2007  E0.25 INCH       CLARK              MO   TRAINED SPOTTER

            PEA SIZE HAIL COVERING THE GROUND. HAS BEEN HAILING FOR
            10 MINUTES AS OF 2358 PM.

&&

ELLIOTT
Local storm report, Mar 1, 12:15 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             1 N KEOKUK              40.42N 91.39W
03/01/2007  M0.50 INCH       LEE                IA   TRAINED SPOTTER

            1/4 TO 1/2 INCH HAIL OVER LAST TEN MINUTES.

&&

ELLIOTT
Local storm report, Mar 1, 12:33 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             NAUVOO                  40.55N 91.38W
03/01/2007  E0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Mar 1, 12:37 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HAIL             KAHOKA                  40.42N 91.72W
03/01/2007  E0.50 INCH       CLARK              MO   AIRPLANE PILOT

&&

ELLIOTT
Local storm report, Mar 1, 12:43 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             NAUVOO                  40.55N 91.38W
03/01/2007  M0.50 INCH       HANCOCK            IL   NEWSPAPER

            DOWN TOWN NAUVOO.

&&

ELLIOTT
Local storm report, Mar 1, 12:48 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             10 W MACOMB             40.47N 90.87W
03/01/2007  M0.75 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

            IN WEST CENTRAL PART OF MCDONOUGH COUNTY.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:08 AM CSTSevere Thunderstorm WarningDVNWarren37 min
Mar 1, 1:19 AM CSTFreezing Rain AdvisoryDVNJo Daviess8 hr
Mar 1, 2:32 AM CSTSevere Thunderstorm WarningDVNBureau, Putnam43 min
Mar 1, 3:26 AM CSTSevere Thunderstorm WarningDVNMcDonough15 min
Mar 1, 3:37 AM CSTSevere Thunderstorm WarningDVNWarren12 min
Mar 1, 3:55 AM CSTWinter Weather AdvisoryDVNCarroll, Jo Daviess, Stephenson24 hr
Mar 1, 4:02 AM CSTHigh Wind WarningDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more24 hr
Mar 1, 2:18 PM CSTSnow and Blowing Snow AdvisoryDVNBureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more37 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.